Skin Care Talk banner

1 - 6 of 6 Posts

·
Registered
Joined
·
5 Posts
Discussion Starter #1
Hi all. New here. Have been diagnosed rosacea since last June/July time. This will be my 9th month on the same antibiotic (lymecyline) . It did seem to help at first however the last 3/4 months my skin has got really bad. Lots of papsules and a rashy red texture , not to mention it itches like crazy ! Could I have developed a resistance to the antibiotic ? If so is it worth asking my gp to switch me to a different one ?
 

·
Administrator
Joined
·
33,730 Posts
There are several antibiotics and so many you could try, if this one isn't working for you then talk to your Dr about trying another one.
 

·
Registered
Joined
·
5 Posts
Discussion Starter #3
Thankyou. Have been to Dr, switched me to ethromycin and refered me to a dermatologist in the mean time. Fingers crossed !
 

·
Registered
Joined
·
5 Posts
Discussion Starter #4
Just wanted to update - Went on a different antibiotic ( ethryomycin) didn't do anything, in fact may have made my skin worse. I think after it being a year of taking antibiotics non stop my gut was in a bad way and skin suffering for it ! Eventually I got refered to a dermatologist. He gave me a low dose of accutane (20mg a day ) . It has almost been 2 months since starting it and I don't want to tempt fait but my skin is CLEAR ! So happy to feel like myself again and actually want to go out and enjoy life ! My redness is the same which doesn't bother me too much as makeup can easily hide that :) however I'm not constantly red , only after taking makeup off or being in the sun. Hope this helps anyone searching the Internet desperately like I was just a few months ago , there is hope ! Don't give up . Xxx
 

·
Administrator
Joined
·
33,730 Posts
Just wanted to update - Went on a different antibiotic ( ethryomycin) didn't do anything, in fact may have made my skin worse. I think after it being a year of taking antibiotics non stop my gut was in a bad way and skin suffering for it ! Eventually I got refered to a dermatologist. He gave me a low dose of accutane (20mg a day ) . It has almost been 2 months since starting it and I don't want to tempt fait but my skin is CLEAR ! So happy to feel like myself again and actually want to go out and enjoy life ! My redness is the same which doesn't bother me too much as makeup can easily hide that :) however I'm not constantly red , only after taking makeup off or being in the sun. Hope this helps anyone searching the Internet desperately like I was just a few months ago , there is hope ! Don't give up . Xxx
Interesting that a low dose of Accutane would help, be careful being exposed to sunlight while on Accutane. (I took a 6 month course for acne). Your skin is extremely sensitive to sunlight. More so on Accutane than any antibiotic I ever took while battling with acne. 3 mins in the sun while on Accutane will make you look like 3 hours. So be sure you are wearing a hat and or a great zinc sunscreen!! Hopefully this will be the cure for you, it worked like a champ for me!! :five:
 

·
Registered
Joined
·
5 Posts
Discussion Starter #6
Thank you. Yes when I went to California I had a permanent hat on my head ! As the sun is bad for my rosacea on my face anyway so never let my face in it! Will the accutane make the rest of my skin sensitive to the sun? Accutane gets such a bad rep sometimes but literally only side effect I've got so far is dry lips !
 
1 - 6 of 6 Posts
Top